Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 12:20 PM EDT for Fannin County, Georgia. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 12:20 PM EDT (16:20 UTC)
- Expired
- Aug 6, 2020, 12:30 PM EDT
- In force
- 10 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS82 KFFC 061620
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020
GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...
At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Some minor tree damage has
occurred with this storm.
Some locations in the path of this storm include
Mineral Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:35 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 7:35 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 735 AM EDT Thu Aug 6 2020 .SHORT TERM /Today through Friday/... An upper longwave trough from the Great Lakes into the southeast states will persist through the period. The forecast area will stay in a moist southwesterly flow. There is some hint of a weak short wave in satellite images that should move across the TN Valley today. Have kept pops in the chance category through the afternoon with the better chance pops generally across the north. With the diurnal effects also...convection could last well into the upcoming evening. A few strong to isolated severe storm are possible. No big changes for Friday. The longwave trough pushes a bit to the east. However GA remains in a weak area between the upper ridges. This will again allow showers and thunderstorms in the afternoon and evening. Heat Index values are forecast to remain below advisory criteria today and Friday...ranging from 100 to 103 with some isolated values of 105. 41 .LONG TERM /Friday Night through Wednesday/... As the extended period begins, the higher-amplitude upper level pattern will begin flattening out and nearly zonal flow aloft will be setting up at the upper levels. Slightly drier air is expected to build in across north Georgia as a surface high pressure system moves slowly eastward through the Ohio Valley on Saturday and Sunday. Meanwhile, a weak frontal boundary will remain stalled across south-central Georgia through, and will serve as a moisture gradient with higher dewpoints and precipitable water values to the south and relatively lower values to the north. The surface boundary will also provide a focus for relatively higher rain chances across central Georgia through the weekend. The surface boundary is expected to gradually retreat northward during the early parts of next week before dissipating, which will allow for dewpoints in the mid 70s and precipitable water values in the 1.75" to 2" range to spread back into north Georgia. With more available moisture, PoPs should increase accordingly during the early parts of next week, with high-end chance PoPs forecast across the area during peak heating hours each afternoon. Temperatures through the period will range from about 3-6 degrees above climatological normals for this time of the year. With the exception of the higher elevations in northeast Georgia (which will be cooler), highs are expected to be in the low to mid 90s and lows are expected to be mainly in the low 70s. These afternoon highs combined with humid conditions will produce heat indices in the 100-105 degree range across central Georgia each afternoon. King && .AVIATION... 12Z Update...Mainly VFR through the period. SCT/BKN012-015 should persist through 14z. Otherwise today should have a cumulus field 4-6 kft. SHRA/TSRA chances mainly this afternoon and lingering into the evening. Variable to light east winds until going to light southwest this afternoon. //ATL Confidence...12Z Update...Medium to high on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 93 70 93 70 / 50 40 30 20 Atlanta 91 72 93 71 / 40 30 30 10 Blairsville 85 64 85 63 / 50 40 40 10 Cartersville 92 70 93 69 / 40 30 20 5 Columbus 97 73 97 73 / 30 30 30 10 Gainesville 89 69 91 69 / 40 40 30 20 Macon 97 72 96 72 / 40 30 30 20 Rome 91 68 94 68 / 40 30 20 5 Peachtree City 94 71 93 71 / 40 30 30 10 Vidalia 96 74 95 75 / 50 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....King AVIATION...41
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Thu Aug 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each day from Friday through Wednesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 12:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020
GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...
At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Some minor tree damage has
occurred with this storm.
Some locations in the path of this storm include
Mineral Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| Aug 5, 8:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 5, 9:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 5, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 40 min |
| Aug 5, 9:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 5, 11:07 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery | 68 min |
| Aug 6, 1:28 PM EDT | Special Weather Statement | FFC | Union | 17 min |
| Aug 6, 1:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Aug 6, 3:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 26 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 6, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 50 min |
| Aug 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | FFC | Murray | 12 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 16 min |
| Aug 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 38 min |
| Aug 6, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Aug 6, 6:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 6, 7:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.